Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Free $ E-m$ groups and free $ E-m$ semigroups


Author: Takayuki Tamura
Journal: Proc. Amer. Math. Soc. 84 (1982), 318-324
MSC: Primary 20M05; Secondary 20E05
DOI: https://doi.org/10.1090/S0002-9939-1982-0640222-7
MathSciNet review: 640222
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A group [semigroup] is called $ E$-$ m$ if it satisfies the identity $ {(xy)^m} = {x^m}{y^m}$. In this paper the author studies a necessary and sufficient condition on $ m$ and $ n$ for the free $ E$-$ m$ group [semigroup] to be homomorphic onto the free $ E{\text{ - }}n$ group [semigroup].


References [Enhancements On Off] (What's this?)

  • [1] J. L. Alperin, A classification of $ n$-abelian groups, Canad. J. Math. 21 (1969), 1238-1244. MR 0248204 (40:1458)
  • [2] A. Cherubini Spoletini and A. Varisco, Some properties of $ E{\text{ - }}m$ semigroups, Semigroup Forum 17 (1979), 153-161. MR 527216 (80c:20087)
  • [3] -, On the exponent semigroup of an $ E{\text{ - }}m$ semigroup (to appear).
  • [4] J. Clarke, R. Pfiefer and T. Tamura, Identities $ E{\text{ - 2 }}$ and exponentially, Proc. Japan Acad. Ser. A 55 (1979), 250-251. MR 551722 (81e:20068)
  • [5] Y. Kobayashi, The exponent semigroup of a semigroup satisfying $ {(xy)^3} = {x^3}{y^3}$, Semigroup Forum 19 (1980), 323-330. MR 569811 (81i:20084)
  • [6] -, On the structure of exponent semigroups, J. Algebra (to appear).
  • [7] T. Nordahl, Semigroups satisfying $ {(xy)^m} = {x^m}{y^m}$, Semigroup Forum 8 (1974), 332-346. MR 0374291 (51:10491)
  • [8] M. Petrich, Introduction to semigroups, Merrill, Columbus, Ohio, 1973. MR 0393206 (52:14016)
  • [9] T. Tamura, Complementary semigroups and exponent semigroups of ordered bounded groups, Math. Nachr. 49 (1974), 17-34. MR 0348020 (50:518)
  • [10] -, On the exponents of inverse semigroups, Proc. Symposium on Inverse Semigroups, Northern Illinois Univ., 1973, pp. 172-185. MR 0387461 (52:8304)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 20M05, 20E05

Retrieve articles in all journals with MSC: 20M05, 20E05


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1982-0640222-7
Keywords: Free $ E{\text{ - }}m$ groups, free $ E{\text{ - }}m$ semigroups, exponent semigroups
Article copyright: © Copyright 1982 American Mathematical Society

American Mathematical Society